MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported an unknown patient required replacement of an ultrathane mac-loc locking loop multipurpose drainage catheter.The catheter was placed in the patient during an unknown procedure.The next day the catheter had to be replaced due to the device leaking at the hub.No patient nor staff member were injured.No other adverse effects were reported for this incident.Additional information regarding the event has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 27apr2023, it was reported that the device was placed in the patient's kidney and was connected to a catheter bag.The catheter bag connection is the same that is used with all other cook nephrostomy tube placements.There was a question regarding whether the device was leaking following placement.The technologist looked at the tube and thought that it was possibly the connection and not going to leak.The patient called back the next morning and reported that the device was leaking.
 
Additional Manufacturer Narrative
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, prior to patient contact, a bentson straight fixed core wire guide uncoiled near the distal end.Another wire was used to complete the procedure.There have been no reported adverse effects to the patient.Upon return and initial evaluation of the device at cook on 11apr2023, the wire was not unraveled; however, the inner wire was protruding from the wire guide.A handwritten note on the device label noted that the wire was found damaged upon removal from the package.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and manufacturing instructions were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Mandril protrusion was noted at approximately 7.5-centimeters from the distal tip.Unraveling was not noted.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Additionally, no non-conformances or additional complaints were found on any lot packaged by the same personnel as the complaint device between 10jan2023 and 12jan2023.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16811546
Report Number1820334-2023-00512
Device Sequence Number19591578
Product Code GBO
UDI-Device Identifier00827002097650
UDI-Public(01)00827002097650(17)250221(10)14549262
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-45-P-6S-CLM-RH
Device Lot Number14549262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer04/27/2023
07/17/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date04/28/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown